Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 125, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 11:43 PM CDT for Elmore County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 11:43 PM CDT (04:43 UTC)
- Expired
- Jun 13, 2007, 12:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Elmore County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:59 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 12, 8:59 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 859 PM CDT TUE JUN 12 2007 .UPDATE...FOR EVENING ADJUSTMENTS. && .DISCUSSION... THUNDERSTORM COMPLEX MOVING SOUTH OVER CENTRAL GEORGIA IS PUSHING OUTFLOW TOWARDS EAST CENTRAL ALABAMA WITH NEW THUNDERSTORM DEVELOPMENT ON THE LEADING EDGE. THERE IS STILL ENOUGH INSTABILITY OVER PARTS OF EAST CENTRAL ALABAMA TO SUSTAIN A FEW STRONG STORMS AND POSSIBLY AN ISOLATED SEVERE. WILL ADJUST POPS TO REFLECT LATEST RADAR TRENDS. ELSEWHERE IT LOOKS VERY QUIET WITH NOTICEABLY DRIER AIR MOVING INTO THE NORTHERN HALF OF ALABAMA. DEWPOINTS FROM TCL TO GAD ARE IN THE MID 40S TO MID 50S. TEMPERATURES WILL NEED TO BE LOWERED A FEW DEGREES IN THESE AREAS AND A FEW UPPER 50S ARE NOT OUT OF THE QUESTION NORTH OF INTERSTATE 59. && .AVIATION...00Z TAF DISCUSSION. MOST OF THE STORMS NEAR THE SOUTHERN TAF SITES ARE BEGINNING TO WIND DOWN FOR NOW. STILL KEEPING VCTS IN AT TOI AS ADDITIONAL WEAKER STORMS HAVE DEVELOPED TO THEIR NORTH AND ARE SLOWLY MOVING SOUTH. THE WINDS WHICH HAVE LARGELY BEEN FROM THE NORTH WILL BEGIN TO SHIFT OUT OF THE EAST AS THE BACKDOOR BOUNDARY SLIDES FURTHER WEST. FOR THE MOST PART SHOULD REMAIN UNDER VFR CONDITIONS WITH THE EXCEPTION OF SOME HAZY SPOTS SOUTH AT MGM...EET...TOI WHERE MVFR VISIBILITIES ARE EXPECTED DURING THE MORNING. ANB WILL ALSO EXPERIENCE REDUCED VISIBILITIES FALLING BACK TO IFR CONDITIONS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/17
Hazardous weather outlook, Jun 12, 7:00 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT TUE JUN 12 2007 ALZ011>015-017>050-131735- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS CENTRAL GEORGIA ON THURSDAY MORNING INTO THE AFTERNOON HOURS. THIS IMPULSE IS EXPECTED TO DEVELOP STRONG THUNDERSTORMS ACROSS EASTERN ALABAMA. THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA GEORGIA STATE LINE FROM 2PM THROUGH THE EVENING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY ON THURSDAY AFTERNOON FOR THE EAST. 17/KLAWS
In the hours before
Special weather statement, Jun 12, 10:26 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1026 PM CDT TUE JUN 12 2007 ALZ028-029-130400- CLAY-RANDOLPH- 1026 PM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND RANDOLPH COUNTIES UNTIL 1100 PM CDT... AT 1024 PM CDT A STRONG THUNDERSTORM WAS REPORTED OVER R.L. HARRIS DAM...MOVING SOUTH AT 10 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. STRONG GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 17/KLAWS
Special weather statement, Jun 12, 11:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1101 PM CDT TUE JUN 12 2007 ALZ037-130430- TALLAPOOSA- 1101 PM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 1130 PM CDT... AT 1058 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTH OF NEW SITE...MOVING SOUTHWEST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:38 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Jun 13, 12:15 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 45 min |
| Jun 13, 12:23 AM CDT | Severe Thunderstorm Warning | BMX | Talladega | 52 min |
| Jun 13, 12:48 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.